Natural Products Insider is part of the Informa Markets Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 8860726.

Herbal Creams May Lead to Adverse Events


Herbal Creams May Lead to Adverse Events

EXETER, England--In the November British Journal of Dermatology (143, 5:923-9, 2000), it was found that certain herbal treatments may cause adverse dermatological events. In a review of scientific literature, E. Ernst from the University of Exeter found that some Chinese herbal creams have been repeatedly shown to be adulterated with corticosteroids, while particular Ayurvedic remedies can contain arsenic or mercury, both of which can lead to skin lesions. Ernst concluded that the adverse effects of herbal medicines are an important yet neglected subject in dermatology, and further investigation is needed. For more information, visit www.ncbi.nlm.nih.gov and conduct a keyword search using PubMed.

Hide comments
account-default-image

Comments

  • Allowed HTML tags: <em> <strong> <blockquote> <br> <p>

Plain text

  • No HTML tags allowed.
  • Web page addresses and e-mail addresses turn into links automatically.
  • Lines and paragraphs break automatically.
Publish